My father recently had a heart attack and a stroke. Then had two heart valves repaired and they want to put a stent in. His list of medications does not seem to make sense and although he loves his cardiologist. I do not think he is paying enough attention. I am in the medical field and although I am not a pharmacist or an M.D. I know a little bit about adverse drug reactions. Tell me if this makes sense to you.
Metoprolol tartrate 25 mg half pill twice a day, Potassium Chloride 20 mEq once daily, Losartan potassium 25 mg once daily, Warfarin sodium 5 mg once daily, Atorvastatin 20 mg, Digozin 25 mcg once daily and Furosemide 40 mg once daily.
I need to know if these medications are fine to take all in one day and if so, I would like to split them into two times a day according to the reactions. I feel that so many medications doing the same thing is redundant and unnecessary and causing problems. Please help me.
Welcome to icliniq.com.
Let us evaluate all medications your father is receiving. Diagnosis: Valvotomy, CAD with MI (coronary artery disease with myocardial infarction) and CVA (cerebrovascular accident) (recovered).
Tablet Metoprolol is essential in patients with heart attacks as it slows the heart and keeps it healthy. So we cannot omit that. The dose is already very low and so we cannot reduce it further.
Tablet Losartan, again essential in people with heart attacks. It is a disease-modifying drug. The dose is already less and cannot be reduced. But yes, the timing can be changed to alternate with Metoprolol (one in the morning and one in the evening).
The danger is giving Potassium tablet Losartan and Digoxin and can cause increased potassium levels and giving more potassium is highly dangerous. The doctor might have given for some time but it has to be stopped now.
Warfarin is given for stroke prevention. 5 mg is a minimal dose. It cannot be removed as stroke prevention is essential. Timing can be made flexible.
Atorvastatin is for heart attack prevention. Ideally can be taken at bedtime. Frusemide is a diuretic. There is no specific reason to give this in your case. The only issue I can think of is because of the valve surgeries they want to keep blood volume low. This can be discussed and removed. Ideally can be given in the morning.
About Aspirin, it should not be given when you are giving Warfarin. Remove it if it is still on. If the blood becomes very thin then there are chances of brain hemorrhages.
I hope this helps.
Was this answer helpful?|
Query: Hello doctor,I am 50 years old and had a cardiac MRI dark blood, bright cone blood, and delayed enhancement images with contrast gadoterate. My doctor tells me this is a great test to rule out coronary artery disease. Only thing is it want stress MRI. He stated the coronary looked good and would pre... Read Full »
Query: Dear doctor, I am on longtime BP medicines, Metoprolol 50 mg and Losartan 80 mg once a day for two years. My BP went up to 145/100 often in the last month. I got a new medication from my doctor, Irbesartan 150 mg and Metoprolol 50 mg once a day. Now the BP is excellent, over the day 125/85. Pulse ar... Read Full »
Query: Hello doctor,My father has coronary artery disease. He has a blockage in three arteries, one artery is cured by putting stunt, but some other doctors tell to do bypass surgery, but my father is afraid of surgery. Is there any treatment without surgery? Read Full »
Ask your health query to a doctor online?Ask a Cardiologist Now